Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 338, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 29, 1997, 10:33 PM CDT for Lincoln County, Logan County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 1997, 10:33 PM CDT (03:33 UTC)
- Expired
- Jun 29, 1997, 11:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, OK, Logan County, OK
The radar
The Norman radar (KTLX), 54 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 11:00 PM CDT | Thunderstorm Wind | Stroud, OK | A tree of unknown size blocked the road at the intersection of Highways 99 and 66. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2990 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:33 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 29, 9:33 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 928 PM CDT SUN JUN 29 1997 THE STORMS MOVING THROUGH THE THALIA AND VERNON AREAS WILL LIKELY BE THE LAST FOR THE EVENING. FORECAST WILL BE UPDATED TO REMOVE POPS IN THE WEST AND MAKE ADJUSTMENTS FOR THE PERSISTENT STORMS IN THE NORTH. .OKC... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 29, 8:33 PM CDT, 2 hours before
OKZ014-016-021-022-300205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVEICE NORMAN OKLAHOMA 833 PM CDT SUN JUN 29 1997 SEVERE THUNDERSTORM WATCH NUMBER 539 HAS BEEN CANCELLED FOR ROGER MILLS...CUSTER...BECKHAM...AND WASHITA COUNTIES IN WEST CENTRAL OKLAHOMA. THE WATCH REMAINS EFFECTIVE FOR HARON...GREER...JACKSON...AND KIOWA COUNTIES IN OKLAHOMA AND FOARD...HARDEMAN...AND KNOX COUNTIES IN NORTH TEXAS. WR
Local storm report, Jun 29, 9:00 PM CDT, 1 hour 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0900 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM 4 E BYRON OK 1.00 INCH HAIL
06/29/97 ALFALFA 60-70 MPH WIND GUST
POWER POLE BLOWN DOWN
MCCLURELocal storm report, Jun 29, 9:05 PM CDT, 1 hour 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0905 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 PM 7 N PERRY OK 1.00 INCH HAIL
06/29/97 NOBLE
MCCLURELocal storm report, Jun 29, 9:08 PM CDT, 1 hour 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0905 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 PM 7 N PERRY OK 1.00 INCH HAIL
06/29/97 NOBLE
MCCLURELocal storm report, Jun 29, 10:10 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1010 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 5 E BRAMAN OK WIND DAMAGE
06/29/97 KAY SEVERAL 6-8 INCH DIAMETER
TREE LIMBS DOWN.
WINDS ESTIMATED BETWEEN
70 AND 75 MPH.
0943 PM 1/2 S LAKE MCMURTRY OK 1.00 INCH HAIL
06/29/97 PAYNE/NOBLE COUNTY LINE
0950 PM 4 NW CAPRON OK 0.75 INCH HAIL
06/29/97 WOODS
1004 PM LAKE CARL BLACKWELL OK 60 MPH WIND GUST
06/29/97 PAYNE
MCCLURELocal storm report, Jun 29, 10:11 PM CDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1010 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 5 E BRAMAN OK WIND DAMAGE
06/29/97 KAY SEVERAL 6-8 INCH DIAMETER
TREE LIMBS DOWN.
WINDS ESTIMATED BETWEEN
70 AND 75 MPH.
0943 PM 1/2 S LAKE MCMURTRY OK 1.00 INCH HAIL
06/29/97 PAYNE/NOBLE COUNTY LINE
0950 PM 4 NW CAPRON OK 0.75 INCH HAIL
06/29/97 WOODS
1004 PM LAKE CARL BLACKWELL OK 60 MPH WIND GUST
06/29/97 PAYNE
MCCLUREThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 40 min |
| Jun 29, 7:13 PM CDT | Tornado Warning | OUN | Kay | 47 min |
| Jun 29, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Jun 29, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 50 min |
| Jun 29, 7:45 PM CDT | Tornado Warning | OUN | Noble | 45 min |
| Jun 29, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Jun 29, 8:06 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| Jun 29, 8:15 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jun 29, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 47 min |
| Jun 29, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Noble, Payne | 48 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jun 29, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 35 min |
| Jun 29, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 52 min |
| Jun 29, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 48 min |
| Jun 29, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 33 min |
| Jun 29, 10:23 PM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 29, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 30, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 30 min |
| Jun 30, 1:23 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 30, 1:35 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 30, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 50 min |
| Jun 29, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.